Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 263, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 29, 2004, 10:56 PM MDT for Deuel County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2004, 10:56 PM MDT (04:56 UTC)
- Expired
- Jul 29, 2004, 11:45 PM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Deuel County, NE
The radar
The North Platte radar (KLNX), 179 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 300456 SVRLBF NEC049-300545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1055 PM MDT THU JUL 29 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF CHAPPELL * UNTIL 1145 PM MDT * AT 1052 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF CHAPPELL...AND MOVING SOUTHEAST AT 30 MPH. PERSONS DRIVING ALONG INTERSTATE 80 SHOULD BE ADVISED OF VERY LOW VISIBILITIES REPORTED IN HEAVY RAIN AND HAIL WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAPPELL BY 1110 PM MDT LAT...LON 4122 10257 4101 10261 4102 10224 4121 10216 $$ HIRSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:16 AM MDT, 20 hours 40 minutes earlier.
Area forecast discussion, Jul 29, 2:16 AM MDT, 20 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 AM CDT THU JUL 29 2004 ...FORECAST FOCUS ON CONVECTIVE COVERAGE AND SEVERE POTENTIAL TONIGHT... .DISCUSSION... THE ETA HAS H5 HEIGHTS ABOUT 30 METERS HIGHER THAN THE GFS BEYOND 60 HRS. THIS SEEMS REASONABLE CONSIDERING TROUGH ENTERING THE WEST COAST. AS A RESULT WILL BE GOING A COUPLE DEGREES WARMER THAN PREVIOUS FORECAST FOR SUNDAY AND BEYOND. CONVECTIVE CHANCES WILL BE BEST TONIGHT ACROSS FORECAST AREA. THE NEXT CHANCE WILL BE LATE SATURDAY AFTERNOON AND SATURDAY NIGHT. SURFACE LOW NEAR CPR WY WITH LEE TROUGH ALONG THE FRONT RANGE OF CO. BEST AREA OF CONVECTION HAS DEVELOPS ALONG INSTABILITY AXIS FROM PNHDL INTO SWRN SD. STORM MOTION TO BE ABOUT ESE AT 15 KTS WITH A TURN MORE TO THE RIGHT AS LOW LEVEL JET KICKS IN MID EVENING. SEVERE POTENTIAL BEST UNTIL SUNSET. OVERNIGHT...STORMS SHOULD EVOLVE INTO ONE OR MORE MCS WITH MARGINALLY SEVERE HAIL POSSIBLE. NEXT THUNDERSTORM CHCS ARRIVE LATE SAT AFTN AS STRONG AFTN HEATING AND DRYLINE MAY INITIATE THUNDERSTORMS IN WRN FA WHICH WOULD PROPOGATE SE DURING THE EVENING. OVERNIGHT CHCS PERSIST IN THE NORTH WHERE LOW LEVEL JET APPROACHING SFC FRONT MAY INTERACT. TEMPS SUN THROUGH THURSDAY...MID TO UPPER 90S UNDER UPPER RIDGE INFLUENCE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR POWER
Hazardous weather outlook, Jul 29, 2:39 PM MDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT THU JUL 29 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-301100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 339 PM CDT THU JUL 29 2004 HIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS EVENING THROUGH THE OVERNIGHT HOURS. SOME OF THESE STORMS MAY REACH SEVERE LIMITS...MAINLY ALONG AND WEST OF HIGHWAY 83 THIS EVENING. LARGE HAIL AND DAMAGING WINDS GUSTS WILL BE THE MAIN THREATS. AN UPPER LEVEL DISTURBANCE MOVING OUT OF THE HIGH PLAINS WILL MOVE ACROSS THE OUTLOOK AREA OVERNIGHT. THE STRONGEST INSTABILITY WILL BE IN THE WESTERN PORTIONS...THANKS TO STRONG HEATING AND UPSLOPE FLOW. THE STORMS ARE EXPECTED TO MOVE OUT OF WESTERN PORTIONS THIS EVENING AND TRACK SOUTHEAST INTO NORTH CENTRAL AND SOUTHWEST NEBRASKA LATE THIS EVENING INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM DEVELOPMENT WILL CONTINUE THROUGH THE MID AFTERNOON HOURS MAINLY ACROSS CENTRAL AND EASTERN SECTIONS OF THE OUTLOOK AREA...BUT ARE NOT EXPECTED TO REACH SEVERE LIMITS. THE BETTER CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE SATURDAY EVENING ACROSS THE OUTLOOK AREA AHEAD OF AN UPPER LEVEL DISTURBANCE. INSTABILITY WILL BE MODERATE THANKS TO STRONG DAYTIME HEATING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS WESTERN PORTIONS OF THE OUTLOOK AREA. 13
In the hours before
Local storm report, Jul 29, 5:25 PM MDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
625 PM CDT THU JUL 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 12 NW ANTIOCH 42.19N 102.79W
07/29/2004 60 MPH BOX BUTTE NE PUBLIC
TREES BENT TO THE GROUND
&&
MBLocal storm report, Jul 29, 5:32 PM MDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM CDT THU JUL 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 4 N ANTIOCH 42.13N 102.62W
07/29/2004 60 MPH SHERIDAN NE PUBLIC
&&
MBLocal storm report, Jul 29, 6:11 PM MDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
711 PM CDT THU JUL 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 3 S ANTIOCH 42.02N 102.62W
07/29/2004 1.50 INCH SHERIDAN NE TRAINED SPOTTER
&&
MBLocal storm report, Jul 29, 6:30 PM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 PM CDT THU JUL 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 1 SE LISCO 41.49N 102.61W
07/29/2004 0.75 INCH GARDEN NE TRAINED SPOTTER
&&
MBSpecial weather statement, Jul 29, 9:17 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1017 PM CDT THU JUL 29 2004 NEZ005>010-023>029-035>038-094-300330- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CUSTER NE-EASTERN CHERRY NE- GARFIELD NE-GRANT NE-HOLT NE-HOOKER NE-KEYA PAHA NE-LOGAN NE-LOUP NE- MCPHERSON NE-ROCK NE-THOMAS NE-WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BREWSTER...BROKEN BOW...BURWELL...MULLEN...ONEILL...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1017 PM CDT THU JUL 29 2004 ...SEVERE THUNDERSTORM WATCH 673 FOR NORTH CENTRAL NEBRASKA HAS EXPIRED... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT...HOWEVER SEVERE WEATHER IS NO LONGER EXPECTED. POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:11 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 64 min |
| Jul 29, 9:29 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 31 min |
| Jul 29, 9:53 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.